MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2
Medical Device Problem Codes Off-Label Use (1494); Patient-Device Incompatibility (2682); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 (experiation date); unk no serial number reported.H4 (device manufacturing date): no serial number reported.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vicm513.2 implantable collamer lens of a -11.0 diopter was implanted into the patient's right eye (od).Reportedly, "hyperopic surprise on a patient.".
 
Additional Manufacturer Narrative
B5: the implantable collamer lens was implanted into the patient's right eye (od) on (b)(6)2023.Cause of the event was a patient-related-factor with the device not performing as intended.Reportedly, "patient is challenging to refract and easy to overminus." h6: patient related factor off-label use: age<45.(b)(4).
 
Additional Manufacturer Narrative
Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - lens was explanted.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr.
monrovia, CA 91016
6263037902
MDR Report Key17864496
Report Number2023826-2023-04381
Device Sequence Number14970691
Product Code MTA
UDI-Device Identifier00841542119436
UDI-Public00841542119436
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberVICM5 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer10/11/2023
10/11/2023
11/07/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date10/11/2023
10/16/2023
12/05/2023
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL: LIOLI-24 - LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale